Hail, Meade
- When
- August 11, 4:09 PM MST
- Where
- Meade County, 2 mi W of Ellsworth Afb
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.150, -103.133
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 11, 1:00 PM MST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 200 PM MDT THU AUG 11 2005 .DISCUSSION...FORECAST AREA BETWEEN SYSTEMS THIS AFTERNOON PRIOR TO TRANSITION TO CYCLONIC FLOW. SMALL SHORTWAVE COMING ACROSS SWRN MT...WITH ANOTHER COMING INTO NERN MT-NWRN ND. STILL SOME HIGHER LEVEL MONSOONAL MOISTURE FLOWING OVER SRN PORTIONS...SO A FEW SHOWERS OR THUNDERSTORMS POSSIBLE TONIGHT FROM GILLETTE ACROSS FAR SRN SD. ON FRI...COLD FRONT WILL BE DROPPING THROUGH THE AREA... BRINGING MUCH COOLER AIR AND SHOWERS. UPSLOPE N-NE WINDS ALONG THE BLACK HILLS WILL PRODUCE MORE PERSISTANT PRECIP...AREAS OF FOG...AND LOWER TEMPERATURES OVER THE HILLS THROUGH SAT. PRECIP WILL BE ENHANCED BY A WAVE COMING AT BASE OF THE TROF. AFTER WAVE PASSES... SKIES CLEAR OUT...AND SURFACE HIGH IS OVER WESTERN SD...SUN MORNING TEMPS WILL BE VERY COOL. TEMPS WILL START WARMING UP SUN AS UPPER RIDGE BUILDS OVER WRN US. EXTENDED...ZONAL FLOW ALOFT OVER THE AREA ON MONDAY WITH SHORTWAVE PASSING OVERHEAD DURING THE AFTERNOON. SURFACE TROUGH OVER EASTERN WYOMING WILL HELP TO PULL MOISTURE NORTHWARD...DECREASING STABILITY...AND WILL INCREASE CONVERGENCE OVER THE HIGHER TERRAIN OF EASTERN WYOMING AND OVER THE BLACK HILLS. THEREFORE HAVE INCLUDED A CHANCE OF THUNDERSTORMS OVER THOSE AREAS ON MONDAY AFTERNOON. UPPER RIDGE THEN BUILDS OVER THE NORTHERN PLAINS ON TUESDAY...PUSHING TEMPERATURES BACK TO NEAR NORMAL FOR THE REST OF WEEK. THE TROUGH AXIS SHIFTS SLIGHTLY EAST ON WEDNESDAY...ALLOWING AN UPPER LOW TO CROSS THE NORTHERN PLAINS AND BRINGING ANOTHER CHANCE OF THUNDERSTORMS INTO THURSDAY. && .AVIATION...MAINLY SCT-BKN VFR CONDITIONS EXPECTED ACROSS THE REGION OVERNIGHT...ALTHOUGH SOME AREAS OF FOG WITH IFR CIGS/VSBYS WILL DEVELOP OVER TWB RTES 260 FROM KRAP-KBIS AND 315 FROM KRAP-KPIR OVERNIGHT. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ALONG TWB RTES 258 FROM KRAP-KBFF AND 285 FROM KCPR-KRAP THIS EVENING. && .UNR...WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && SANDERS/RICHARDS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 613 AM MDT THU AUG 11 2005 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-121300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 613 AM MDT (713 AM CDT) THU AUG 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS NORTHEAST WYOMING AND FAR WESTERN SOUTH DAKOTA... AND THEN MOVE EASTERLY AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THOUGH SOME ISOLATED SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND GUSTS MAY STILL OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER PARTS OF NORTHEAST WYOMING AND FAR SOUTHWEST SOUTH DAKOTA ON FRIDAY AS A COLD FRONT MOVES INTO THE AREA. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ACROSS THE AREA FOR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The Rapid City radar (KUDX), 24 km away, was scanning. The volume nearest the first event began at 23:10 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2005Every state in 2005This day in weather historyWarnings in South Dakota, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469451, 5469452.